MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-008
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that an 8mm amplatzer septal occluder was selected for implant on (b)(6) 2024 to treat an atrial septal defect.Transesophageal echocardiography (tee) measured the defect as 5-7mm and according to a sizing balloon it was 7mm.Angiography and tee were used during the procedure.A stability check was performed.During the procedure it was noted that upon releasing the occluder from the delivery cable, the occluder embolized to the left atrium.The occluder was able to be removed from the patient with a transcatheter snare.A new non-abbott pfo occluder was implanted.There patient did not present with any clinical signs or symptoms.The user believed the embolization occurred due to the device sizing too small and imaging not properly done.The patient status was stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization) was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.It was believed that the embolization occurred due to the device sizing too small and imaging was poor.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, a cause for the reported device embolization was due to mis-sizing the device.The reported unexpected medical intervention was a result of case-specific circumstances as a device was snared to explant the device.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that an 8mm amplatzer septal occluder was selected for implant on (b)(6) 2024 to treat an atrial septal defect.Transesophageal echocardiography (tee) measured the defect as 5-7mm and according to a sizing balloon it was 7mm.Angiography and tee were used during the procedure.A stability check was performed.During the procedure it was noted that upon releasing the occluder from the delivery cable, the occluder embolized to the left atrium.The occluder was able to removed from the patient with a transcatheter snare.A new non-abbott pfo occluder was implanted.The patient did not present with any clinical signs or symptoms.The user believed the embolization occurred due to the device sizing too small and imaging not properly done.The patient status was stable.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21138406
Report Number2135147-2025-00271
Device Sequence Number20539409
Product Code MLV
UDI-Device Identifier00811806010052
UDI-Public(01)00811806010052(17)261031(10)8218189
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-008
Device Lot Number8218189
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10F AMPLATZER TORQ DS[9-ITV-10F45/80, LOT: 811862]
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown